Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 34, NWS Burlington, VT

September 11, 2013Orange County, Washington County, Vermont

NWS Burlington, VT issued this flash flood warning at Sep 11, 2013, 6:44 PM EDT for Orange County, Washington County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2013, 6:44 PM EDT (22:44 UTC)
Expired
Sep 11, 2013, 10:45 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Orange County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 62 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS51 KBTV 112244
FFWBTV
VTC017-023-120245-
/O.NEW.KBTV.FF.W.0034.130911T2244Z-130912T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
644 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...

* UNTIL 1045 PM EDT.

* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXIT 5
  I89...EAST ROXBURY AND SOUTH NORTHFIELD.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4412 7268 4415 7254 4409 7253 4406 7267

$$

LAHIFF
1 follow-up statement
105 
WGUS71 KBTV 120234
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1034 PM EDT WED SEP 11 2013

VTC017-023-120245-
/O.CAN.KBTV.FF.W.0034.000000T0000Z-130912T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE VT-WASHINGTON VT-
1034 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
WASHINGTON AND NORTHWESTERN ORANGE COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4412 7268 4415 7254 4409 7253 4406 7267

$$

MUCCILLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:47 PM EDT, 57 minutes earlier.

Area forecast discussion, Sep 11, 5:47 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
547 PM EDT WED SEP 11 2013

.SYNOPSIS...
THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT
WITH MILD TEMPERATURES. MORE SHOWERS AND THUNDERSTORMS WILL MOVE
INTO THE NORTH COUNTRY FROM THE NORTHWEST AS A COLD FRONT
APPROACHES FROM SOUTHEASTERN ONTARIO AND SOUTHERN QUEBEC THURSDAY
MORNING. THIS FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING HEAVY RAIN AND TRAINING STORMS THROUGH
THURSDAY NIGHT AS THE FRONT EXITS THE REGION BY FRIDAY MORNING.
IT WILL BE MUCH COOLER WITH LINGERING SHOWERS FRIDAY. HIGH
PRESSURE WILL THEN BRING DRY AND COOL WEATHER TO THE NORTH
COUNTRY THIS WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THURSDAY MORNING/...
AS OF 440 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE NORTH COUNTRY THIS AFTN AND EVENING. STORMS
AFFECTING ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK
HAVE DEVELOPED ALONG A SFC TROUGH...MOVING EAST AND PRODUCING
HEAVY RAINFALL...GUSTY WINDS AND PSBLY SMALL HAIL. 2ND AREA OF
STORMS OVER SERN ONTARIO AND SRN QUEBEC...NEAR THE QUASI-
STATIONARY WARM FRONT. THE NRN BATCH OF STORMS WILL MEANDER
AROUND THE INTERNATIONAL BORDER. EXPECT STORMS TO LOSE
INSTABILITY OVERNIGHT WITH NOCTURNAL COOLING ALSO SETTING IN.
SEVERE THUNDERSTORM WATCH NUMBER 521 HAS BEEN ISSUED FOR THE
ENTIRE NORTH COUNTRY UNTIL 10PM TONIGHT. GOING FORECAST OF STRONG
TO SEVERE THUNDERSTORM THREAT ON TRACK.

MORE SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL MOVE
INTO THE NORTH COUNTRY FROM THE NW AS THE ASSOCIATED UPPER LEVEL
TROUGH DEEPENS OVER THE GREAT LAKES REGION EARLY THURSDAY
MORNING. AHEAD OF THIS PRECIP...CLOUDY SKIES WILL RESIDE OVER THE
AREA WITH CONTINUE S/SW FLOW KEEPING TEMPS MILD AND DEWPTS MOIST
OVERNIGHT. MIN TEMPS EXPECTED TO BE IN THE 60S TO L70S.

&&

.SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 440 PM EDT WEDNESDAY...INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS AS UPPER LEVEL JET DYNAMICS BECOME MORE FAVORABLE
AS TROUGH CONTINUES TO DEEPEN WHILE MOVING INTO THE NORTHEAST. AT
THE SFC THE COLD FRONT WILL PROVIDE PLENTY OF LIFT INTO THE WARM
MOIST AIR. DEWPTS IN THE 60S WITH MAX TEMPS IN THE 70S TO NEAR 80
WILL STILL FEEL WARM AND MUGGY.

SOME INSTABILITY REMAINS DURING THE DAY THURSDAY OVER VT...COULD
STILL SEE THREAT OF STRONG GUSTY WINDS AND HAIL. PWATS AHEAD OF
THE FRONT WILL RANGE FROM 1.4 TO 2 INCHES...INCREASING THE THREAT
FOR SOME HEAVY RAINFALL. MODELS SHOWING CORFIDI VECTORS STILL
SUPPORT PSBL TRAINING OF SHOWERS AND STORMS WHICH COULD LEAD TO
SOME FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND STORMS WILL
GRADUALLY DECREASE FROM WEST TO EAST THURSDAY NIGHT AS THE FRONT
PUSHES EAST OF FORECAST AREA. TOTAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN
STORMS OR WITH TRAINING CELLS.

AS THE FRONT MOVES THROUGH THE AREA...CHANCE FOR SHOWERS AND
STORMS WILL DECREASE...WITH THE FRONT EXITING SERN VT BY EARLY
FRIDAY MORNING. NW FLOW WILL MOVE IN BEHIND THE FRONT...AS THE
UPPER TROUGH GRADUALLY MOVES THROUGH THE REGION ON FRIDAY AND
SOME LINGERING MOISTURE COULD PRODUCE SOME SHOWERS MOST OF THE
DAY. THE UPPER LOW WILL SHIFT E FRIDAY NIGHT...FURTHER
DIMINISHING THE CHANCE FOR SHOWERS.

TEMPERATURES THURSDAY NIGHT WILL BE COOLER...IN THE U40S-U50S AND
NOT MUCH WARMER FOR FRIDAY WITH CLOUDY SKIES AND LINGERING
SHOWERS KEEPING MAX TEMPS IN THE M50S-M60S. FRIDAY NIGHT...AS
SHOWERS END AND CLOUDS BEGIN TO DECREASE...925MB TEMPS WILL COOL
TO AROUND 5C...WITH SFC MIN TEMPS IN THE M30S-M40S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 122 PM EDT WEDNESDAY...DEEP UPPER LEVEL TROUGH WHICH WILL
HAVE BROUGHT WIDESPREAD RAINFALL TO THE NORTHEAST OVER THE
PREVIOUS 2 DAYS WILL CONTINUE A SLOW EASTWARD PROGRESSION ACROSS
THE BTV CWA ON SATURDAY. STRONG COLD AIR ADVECTION ON NORTHWEST
FLOW WILL PRODUCE STEEP LOW LEVEL LAPSE RATES WHICH WILL KEEP
SOME LINGERING SHOWERS AROUND THOUGH MOSTLY ACROSS EASTERN
VERMONT AND MAINLY IN THE MORNING HOURS AS HIGH PRESSURE BUILDS
IN FROM THE WEST. HIGH PRESSURE MOVES ACROSS THE REGION SATURDAY
NIGHT THROUGH SUNDAY WITH CLEAR AND COOL CONDITIONS EXPECTED. BY
LATE SUNDAY AFTERNOON AN UPPER LEVEL TROUGH AND ATTENDING COLD
FRONT APPROACHES THE SAINT LAWRENCE VALLEY...PUSHING ACROSS THE
NORTH COUNTRY SUNDAY NIGHT INTO MONDAY MORNING. CURRENT PROGGED
MOISTURE IS FAIRLY WEAK SO THINKING PRECIP WILL BE SHOWERY IN
NATURE WITH NOT A WHOLE LOT OF QPF. OF MORE INTEREST THOUGH...AT
LEAST FOR WINTER LOVERS LIKE ME IS THE PROGGED 850MB TEMPS
FALLING TO ZERO TO -2C MIDDAY MONDAY. COULD WE SEE OUR FIRST
SNOWFLAKES AT THE SUMMITS? STAY TUNED. FRONT MOVES THROUGH THE
REGION MONDAY NIGHT WITH HIGH PRESSURE RETURNING TO THE NORTHEAST
FOR THE REMAINDER OF THE PERIOD THROUGH WEDNESDAY.

TEMPS THROUGH THE PERIOD WILL BE VERY SEASONAL...JUST SLIGHTLY
BELOW NORMAL WITH HIGHS GENERALLY IN THE 60S...AND LOWS IN THE
40S.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...GENERALLY VFR CONDITIONS EXPECTED OVER THE
NEXT 12 HOURS WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING... BRIEFLY REDUCING CIGS/VSBY TO IFR/MVFR LATE THIS
AFTERNOON AND EVENING. HARD TO PINPOINT TSRA AT ANY TERMINAL AT
THIS TIME SO HAVE JUST INCLUDE VCTS FOR NOW THROUGH 06Z. BRIEF
BREAK IN WX FROM 06Z-09Z WITH SOME PATCHY MVFR BR LIKELY...BEFORE
A COLD FRONT ENTERS THE REGION FROM THE WEST SPREADING MVFR
CONDITIONS IN RAIN FROM KMSS AT 09Z TO KBTV BY 12Z. MVFR RAIN
THEN CONTINUES THROUGH THE REMAINDER OF THE TAF PERIOD WITH
PERIOD OF IFR VSBY POSSIBLE.

OUTLOOK 18Z THURSDAY THROUGH MONDAY...

18Z THURSDAY THROUGH 12Z FRIDAY...IFR/MVFR LIKELY IN SHOWERS AND
THUNDERSTORMS AS A COLD FRONTAL PUSHES THROUGH THE REGION.

12Z FRIDAY THROUGH 12Z SATURDAY...MIX OF MVFR/VFR WITH SCATTERED
SHOWERS AS UPPER LEVEL TROUGH ASSOCIATED WITH THE AFOREMENTIONED
FRONTS TRACKS THROUGH THE NORTHEAST.

12Z SATURDAY THROUGH 00Z MONDAY...VFR UNDER HIGH PRESSURE.

00Z MONDAY THROUGH 00Z TUESDAY...MAINLY VFR WITH SCATTERED MVFR
RAIN SHOWERS AS A WEAK COLD FRONT MOVES THROUGH THE NORTHEAST.

&&

.CLIMATE...
AS OF 546 PM EDT...A COUPLE OF RECORDS WERE BROKEN TODAY...

RECORD HIGHS:

AT MASSENA NEW YORK(MSS)...TODAYS MAXIMUM TEMPERATURE OF 88F
BROKE THE RECORD HIGH TEMPERATURE OF 87F SET IN 1961.

RECORD HIGH MINS:

AT BURLINGTON VERMONT(BTV)...TODAYS MINIMUM TEMPERATURES OF 75F
BROKE THE RECORD HIGH MINIMUM TEMPERATURE OF 70F SET IN
1947...1925 AND 1922.

&&

.EQUIPMENT...
AS OF 438 PM EDT WEDNESDAY...NOAA WEATHER RADIO STATION WXM
44...BROADCASTING FROM THE TOP OF MOUNT ASCUTNEY
VERMONT...REMAINS OFF THE AIR DUE TO A DAMAGED ANTENNA.
REPLACEMENT PARTS HAVE BEEN ORDERED AND THE REPAIR WORK HAS BEEN
SCHEDULED FOR SEPTEMBER 17-20.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS/KGM
NEAR TERM...KGM
SHORT TERM...KGM
LONG TERM...LAHIFF
AVIATION...LAHIFF
CLIMATE...MUCCILLI/KGM
EQUIPMENT...WFO BTV
Hazardous weather outlook, Sep 11, 2:41 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
241 PM EDT WED SEP 11 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-121845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
241 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

CONDITIONS WILL CONTINUE TO BECOME FAVORABLE FOR THE DEVELOPMENT OF
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY
THIS AFTERNOON AND THE FIRST HALF OF THE NIGHT. FOR THIS EVENT THERE
WILL BE TWO DIFFERENT THREATS FOR STORMS. THE FIRST WILL BE OUT
ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK WHERE A LINE OF STORMS
IS EXPECTED TO FOR OVER SOUTHEAST ONTARIO PROVINCE AND MOVE INTO THE
SAINT LAWRENCE VALLEY LATE THIS AFTERNOON OR EVENING. THE MAIN
THREAT WITH THIS LINE WOULD BE STRONG WINDS...HEAVY DOWNPOURS...AND
FREQUENT LIGHTNING. THE OTHER THREAT WILL BE STORMS FORMING OVER
THE CENTRAL AND EASTERN PORTIONS OF NEW YORK STATE AND MOVING EAST
AND NORTHEAST INTO THE NORTHERN ADIRONDACKS...THE CHAMPLAIN
VALLEY...AND THE REMAINDER OF VERMONT. THESE STORMS WILL BE OF
SHORTER DURATION AND MORE ISOLATED TO SCATTERED IN NATURE...BUT WILL
STILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE MOST
FAVORABLE TIMING FOR THESE STORMS WILL BE BETWEEN 500 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE
NORTH COUNTRY ON THURSDAY WITH HEAVY RAINFALL POSSIBLE. COOLER AND
DRIER WEATHER EXPECTED FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Sep 11, 5:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             2 N SALISBURY           43.93N  73.10W
09/11/2013  E1.00 INCH       ADDISON            VT   CO-OP OBSERVER

            COOP OBSERVER REPORTED QUARTER SIZE HAIL. TIME
            ESTIMATED BY RADAR

&&

EVENT NUMBER BTV1300344

NASH
Local storm report, Sep 11, 5:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
557 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CHAMPLAIN               44.99N  73.45W
09/11/2013                   CLINTON            NY   PUBLIC

            LARGE TREE DOWN ACROSS OAK ST. PUBLIC REPORT TO LOCAL
            MEDIA. TIME ESTIMATED VIA RADAR

&&

EVENT NUMBER BTV1300346

NASH
Special weather statement, Sep 11, 6:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT WED SEP 11 2013

VTZ003-004-007-016-112315-
CALEDONIA VT-EASTERN FRANKLIN VT-ESSEX VT-ORLEANS VT-
610 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH ESSEX...NORTHEASTERN
CALEDONIA...NORTHEASTERN FRANKLIN AND ORLEANS COUNTIES...

AT 608 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTGOMERY CENTER...
MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WESTFIELD...SOUTH NEWPORT...ORLEANS...EXIT 26 I91...EAST
BROWNINGTON...EVANSVILLE...ISLAND POND...EAST CHARLESTON...EAST
BRIGHTON...BRIGHTON STATE PARK...BRUNSWICK SPRINGS...MAIDSTONE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
      4479 7156 4475 7162 4465 7155 4458 7154
      4473 7244 4480 7261 4479 7272 4502 7268
      4501 7221 4502 7146

MUCCILLI
Local storm report, Sep 11, 6:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
612 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     BRISTOL                 44.14N  73.08W
09/11/2013                   ADDISON            VT   PUBLIC

            REPORT OF TREE DOWN ON BURPEE RD NORTH OF RT 116. ALSO
            NUMEROUS TREES DOWN JUST WEST OF TOWN.

0455 PM     TSTM WND DMG     CROWN POINT             43.95N  73.43W
09/11/2013                   ESSEX              NY   BROADCAST MEDIA

            REPORT OF TREE DOWN ON WIRES AND CAR RELAYED BY LOCAL
            MEDIA

0505 PM     HAIL             CORNWALL                43.96N  73.21W
09/11/2013  E0.88 INCH       ADDISON            VT   PUBLIC

            PUBLIC

0515 PM     TSTM WND DMG     FORT COVINGTON          44.99N  74.50W
09/11/2013                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN IN TOWN

0515 PM     HAIL             2 N SALISBURY           43.93N  73.10W
09/11/2013  E1.00 INCH       ADDISON            VT   CO-OP OBSERVER

            COOP OBSERVER REPORTED QUARTER SIZE HAIL. TIME
            ESTIMATED BY RADAR

0515 PM     TSTM WND DMG     CHAMPLAIN               44.99N  73.45W
09/11/2013                   CLINTON            NY   PUBLIC

            LARGE TREE DOWN ACROSS OAK ST. PUBLIC REPORT TO LOCAL
            MEDIA. TIME ESTIMATED VIA RADAR

0520 PM     HAIL             EAST MIDDLEBURY         43.97N  73.11W
09/11/2013  E0.88 INCH       ADDISON            VT   PUBLIC

0525 PM     HAIL             ALBURGH                 44.97N  73.30W
09/11/2013  E1.25 INCH       GRAND ISLE         VT   PUBLIC

            GOLF BALL SIZE HAIL. TIME ESTIMATED FROM RADAR

0530 PM     TSTM WND DMG     CONSTABLE               44.93N  74.30W
09/11/2013                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN IN TOWN. ALSO A PUBLIC REPORT OF TREES
            UPROOTED NEAR THE INTERSECTIONS OF RT 122 AND 30

0530 PM     HAIL             ALBURGH                 44.97N  73.30W
09/11/2013  E0.50 INCH       GRAND ISLE         VT   PUBLIC

0600 PM     HAIL             CORINTH                 44.02N  72.29W
09/11/2013  E0.50 INCH       ORANGE             VT   TRAINED SPOTTER

&&

EVENT NUMBER BTV1300343 BTV1300340 BTV1300338 BTV1300342 BTV1300344
BTV1300346 BTV1300339 BTV1300348 BTV1300341 BTV1300345 BTV1300347

NASH
Special weather statement, Sep 11, 6:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
631 PM EDT WED SEP 11 2013

VTZ007-008-010-012-112315-
CALEDONIA VT-ORANGE VT-WASHINGTON VT-WINDSOR VT-
631 PM EDT WED SEP 11 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
WINDSOR...ORANGE...SOUTHEASTERN WASHINGTON AND SOUTHWESTERN CALEDONIA
COUNTIES...

AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NORTHFIELD FALLS TO RANDOLPH...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BARRE...EAST MONTPELIER...PLAINFIELD...SOUTH VERSHIRE...WEST
GROTON...GROTON...EAST RYEGATE...RYEGATE...WELLS RIVER...NEWBURY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4402 7207 4400 7210 4396 7209 4389 7216
      4379 7220 4380 7271 4429 7274 4427 7206
      4425 7204 4418 7205 4415 7203 4411 7205
      4409 7202

LAHIFF
Local storm report, Sep 11, 6:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
641 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     HIGHGATE SPRINGS        44.98N  73.11W
09/11/2013                   FRANKLIN           VT   PUBLIC

            TREES DOWN. ALSO PONTOON BOAT FLIPPED OVER AND BOAT
            DOCK DAMAGED IN MISSISQUOI BAY. TIME ESTIMATED FROM
            RADAR

&&

EVENT NUMBER BTV1300349

NASH

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:19 AM EDTSpecial Weather StatementBTVOrleans86 min
Sep 11, 3:36 PM EDTSevere Thunderstorm WarningBTVAddison54 min
Sep 11, 3:56 PM EDTSpecial Weather StatementBTVCaledonia, Essex64 min
Sep 11, 4:12 PM EDTSpecial Weather StatementBTVWashington63 min
Sep 11, 4:29 PM EDTSpecial Weather StatementBTVAddison, Orange61 min
Sep 11, 4:57 PM EDTSpecial Weather StatementBTVAddison63 min
Sep 11, 5:06 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Rutland, Washington, Windsor54 min
Sep 11, 5:10 PM EDTSevere Thunderstorm WarningBTVFranklin, Grand Isle65 min
Sep 11, 6:01 PM EDTSevere Thunderstorm WarningBTVOrange29 min
Sep 11, 6:10 PM EDTSpecial Weather StatementBTVEssex, Orleans65 min
Sep 11, 6:31 PM EDTSpecial Weather StatementBTVOrange, Washington44 min
Sep 11, 6:48 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans57 min
Sep 11, 7:18 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor57 min
Sep 11, 7:32 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor58 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.